MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY LB83 LIGHT HANDLE COVER

STERIS CORPORATION - MONTGOMERY LB83 LIGHT HANDLE COVER
Model Number LB83
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is likely that the reported events are attributed to user error as the light handle covers may have not been properly installed to the surgical light.The harmonyair a-series surgical lighting system operator manual states, (6) "warning-possible patient injury hazard: failure to engage the light handle cover completely may result in cover falling from lighthead during procedure." a steris account manager counseled user facility personnel on the proper method of attaching the light handle covers to the surgical light.There have been no other complaints associated with this lot.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during patient procedures their light handle covers detached and fell into the sterile field.The sterile fields were re-established, and the procedures were completed successfully.No report of injury.

Brand Name
LB83 LIGHT HANDLE COVER
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16321154
Report Number1043572-2023-00011
Device Sequence Number18288352
Product Code FTA
UDI-Device Identifier00724995172572
UDI-Public00724995172572
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLB83
Device Catalogue NumberLB83
Device Lot Number9879022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date02/08/2023
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown